MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Clinical Endoleak (4843)
Date of Event 07/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 8 years post initial procedure, a type 3b endoleak was identified during a routine follow up.The patient was reported as stable and the physician is planning a re-intervention.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 3b endoleak (of the bifurcated stent graft) and significant aneurysm sac growth (of 7.5mm) are confirmed.This is consistent with the reported adverse event/incident.The device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.No procedure-related harms were identified.The final patient status was reported as being stable and pending re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 8 years post initial procedure, a type 3b endoleak was identified during a routine follow up.The patient was reported as stable and the physician is planning a re-intervention.Additional information: the physician elected to treat the patient by implanting an afx2 bifurcated stent graft, an ovation ix extender and an afx vela infrarenal on (b)(6)2022.The endoleak was successfully resolved and the patient is reportedly doing well.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 3b endoleak (of the bifurcated stent graft) , significant aneurysm sac growth (of 7.5mm) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.No procedure-related harms were identified.The final patient status was reported as resolution of endoleak and doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: h6 health effect - clinical code; remove 1924.H6 health effect - impact code; remove 4614.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15255693
Report Number2031527-2022-00207
Device Sequence Number6710875
Product Code MIH
UDI-Device Identifier00818009010018
UDI-Public(01)00818009010018(17)170117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2017
Device Model NumberBA25-80/I16-40
Device Lot Number1262224029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2022
Supplement Date Received by Manufacturer09/26/2022
12/06/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date10/05/2022
01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL LN 1247155027
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR
Patient SexMale